Alert archive / Florida / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at May 4, 2015, 3:50 AM EDT for 4 counties in Florida. It took effect at May 4, 2015, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2015, 3:50 AM EDT (07:50 UTC)
- In effect from
- May 4, 2015, 2:00 PM EDT
- Expired
- May 4, 2015, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Tampa Bay, FL
Counties Hardee County, FL, Hillsborough County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 28 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
758 WWUS82 KTBW 040750 CCA RFWTBW URGENT - FIRE WEATHER MESSAGE...CORRECTEDD NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 350 AM EDT MON MAY 4 2015 ...BREEZY WINDS WILL COMBINE WITH LOW HUMIDITY AND HIGH ERC VALUES TO CREATE RED FLAG CONDITIONS THIS AFTERNOON... .HIGH PRESSURE TO THE NORTH OF FLORIDA WILL SETUP EASTERLY WINDS SUSTAINED AT 15-20 MPH. ALTHOUGH RELATIVE HUMIDITY IS FORECAST TO BE HIGHER THAN IT WAS THIS WEEKEND...IT IS STILL FORECAST TO DROP INTO THE LOW 30S OVER PARTS OF INTERIOR WEST CENTRAL FLORIDA FOR A FEW HOURS THIS AFTERNOON. WITH ERC VALUES IN THE UPPER 20S AND LOW 30S...THIS WILL CREATE BRIEF PERIODS OF RED FLAG CONDITIONS THIS AFTERNOON. FLZ056-251-255-260-042015- /O.NEW.KTBW.FW.W.0002.150504T1800Z-150504T2200Z/ HARDEE-INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- 350 AM EDT MON MAY 4 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR A COMBINATION OF BREEZY WINDS...LOW HUMIDITY...AND HIGH ERC VALUES... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. * AFFECTED AREA...HARDEE...INLAND HILLSBOROUGH...INLAND MANATEE...AND INLAND SARASOTA COUNTIES. * WIND...SUSTAINED 15-20 MPH WITH HIGHER GUSTS. * HUMIDITY...31-35 PERCENT. * ERC...29-34. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
1 follow-up statement
087 WWUS82 KTBW 040755 AAA RFWTBW URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 355 AM EDT MON MAY 4 2015 ...BREEZY WINDS WILL COMBINE WITH LOW HUMIDITY AND HIGH ERC VALUES TO CREATE RED FLAG CONDITIONS THIS AFTERNOON... .HIGH PRESSURE TO THE NORTH OF FLORIDA WILL SETUP EASTERLY WINDS SUSTAINED AT 15-20 MPH. ALTHOUGH RELATIVE HUMIDITY IS FORECAST TO BE HIGHER THAN IT WAS THIS WEEKEND...IT IS STILL FORECAST TO DROP INTO THE LOW 30S OVER PARTS OF INTERIOR WEST CENTRAL FLORIDA FOR A FEW HOURS THIS AFTERNOON. WITH ERC VALUES IN THE UPPER 20S AND LOW 30S...THIS WILL CREATE BRIEF PERIODS OF RED FLAG CONDITIONS THIS AFTERNOON. FLZ056-251-255-260-042200- /O.CON.KTBW.FW.W.0002.150504T1800Z-150504T2200Z/ HARDEE-INLAND HILLSBOROUGH-INLAND MANATEE-INLAND SARASOTA- 355 AM EDT MON MAY 4 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING FOR A COMBINATION OF BREEZY WINDS...LOW HUMIDITY...AND HIGH ERC VALUES... * AFFECTED AREA...HARDEE...INLAND HILLSBOROUGH...INLAND MANATEE...AND INLAND SARASOTA COUNTIES. * WIND...SUSTAINED 15-20 MPH WITH HIGHER GUSTS. * HUMIDITY...31-35 PERCENT. * ERC...29-34. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 3:37 AM EDT, 13 minutes earlier.
Area forecast discussion, May 4, 3:37 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
337 AM EDT MON MAY 4 2015
.SHORT TERM (TODAY - TUESDAY)...
AN UPPER LEVEL SOUTHERN STREAM TROUGH WILL HOLD IN PLACE OVER THE
EASTERN GULF OF MEXICO DURING THE SHORT TERM TIME FRAME...WHILE A
STRONG SURFACE SUBTROPICAL RIDGE DIGS INTO A POSITION FROM THE
WESTERN ATLANTIC THROUGH THE CAROLINAS. THE PRESSURE GRADIENT ON
THE SOUTHERN EDGE OF THIS RIDGE WILL TRANSLATE TO GUSTY EAST-
NORTHEAST WINDS ACROSS THE FORECAST AREA TODAY...WITH MOSTLY CLEAR
TO PARTLY CLOUDY SKIES AND NO SIGNIFICANT RAIN CHANCES.
ON TUESDAY...A DEVELOPING INVERTED TROUGH NEAR THE BAHAMAS WILL
BEGIN TO LIFT NORTH OFF THE EAST COAST OF FLORIDA...ALLOWING WINDS
TO SHIFT TO MORE NORTHEASTERLY ACROSS THE AREA AS WELL AS BRING
INCREASED MOISTURE INTO THE SOUTHERN AND CENTRAL FLORIDA
PENINSULA. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE EXPECTED FROM AROUND THE INTERSTATE 4 CORRIDOR SOUTHWARD...WITH
THE HIGHER CHANCES FARTHER OVER THE SOUTHERN EXTREMES OF THE
FORECAST AREA.
TEMPERATURES WILL RUN NEAR NORMAL...WITH HIGHS TODAY AND TUESDAY
IN THE MID TO UPPER 80S AND LOWS TONIGHT RANGING FROM THE UPPER
50S OVER THE NATURE COAST TO UPPER 60S ALONG THE SOUTHWEST FLORIDA
COASTLINE.
.MID/LONG TERM (TUESDAY NIGHT-SUNDAY)...
OVERALL FORECAST LOOKS ON TRACK AS MODELS REMAIN IN FAIRLY GOOD
AGREEMENT THROUGH THE PERIOD. THE WEAK MID-LEVEL TROUGHING OVER
SOUTH FLORIDA AND THE FLORIDA STRAITS WILL LIFT TO THE NORTHEAST
TUESDAY NIGHT AND WEDNESDAY AND THEN LINGER OFF THE SOUTHEAST U.S.
COAST AND FLORIDA EAST COAST THROUGH THE UPCOMING WEEKEND. MEANWHILE
AT THE SURFACE...MODELS CONTINUE TO DEVELOP A WAVE/AREA OF LOW
PRESSURE EAST OF FLORIDA AND THEN DRIFT IT NORTH AND MEANDER IT NEAR
THE SOUTHEAST U.S. COAST THROUGH THE WEEKEND. THE STRENGTH AND
LOCATION OF THIS SYSTEM REMAINS A PROBLEM WITH A WIDE RANGE OF
SOLUTIONS IN THE MODELS AND HAVE GENERALLY TAKEN A BLEND OF THE
GUIDANCE FOR THIS FORECAST. THE DEEPEST MOISTURE WILL REMAIN EAST OF
THE FORECAST AREA TO START THE PERIOD AND THEN NORTHEAST FOR LATE IN
THE WEEK THROUGH THE WEEKEND. SHOULD STILL BE ENOUGH MOISTURE AROUND
TO KEEP ISOLATED TO SCATTERED POPS IN THE FORECAST FOR WEDNESDAY AND
POSSIBLY THURSDAY WITH BEST CHANCES ACROSS THE SOUTHERN ZONES. FOR
THE REMAINDER OF THE PERIOD SOME DRIER AIR SHOULD SPREAD SOUTH ON
THE WEST AND SOUTHWEST SIDE OF THE SYSTEM LOWERING RAIN CHANCES 20
PERCENT OR LESS.
TEMPERATURES WILL START OUT THE PERIOD NEAR NORMAL THEN BECOME A FEW
DEGREES ABOVE NORMAL LATE IN THE WEEK THROUGH THE WEEKEND.
&&
.AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH THE NEXT 24 HOURS. BREEZY
EAST-NORTHEAST WINDS WILL BECOME GUSTY DURING THE LATE MORNING AND
AFTERNOON HOURS.
&&
.MARINE...
STRONG SURFACE HIGH PRESSURE CENTERED NORTH OF THE COASTAL WATERS
IS CAUSING EAST WINDS TO SURGE TO AROUND 20-25 KNOTS OVER THE GULF
WATERS EARLY THIS MORNING TRIGGERING A SMALL CRAFT ADVISORY. WINDS
WILL GRADUALLY SUBSIDE THROUGH THE MORNING HOURS...WITH THE
ADVISORY LEVEL WINDS EXPECTED TO END BY AROUND 10AM. ANOTHER
EASTERLY SURGE TONIGHT WILL BRING WINDS BACK UP TO ADVISORY LEVELS
OVER THE GULF WATERS DURING THE OVERNIGHT HOURS. AS AN AREA OF LOW
PRESSURE MOVES NORTH OFF THE EAST COAST OF FLORIDA AROUND
MIDWEEK...THE SURFACE RIDGE WILL WEAKEN AND MAKE FURTHER
ADVISORIES UNLIKELY DURING THE NEXT SEVERAL DAYS.
&&
.FIRE WEATHER...
SUSTAINED EAST WINDS OF 15-20 MPH THIS AFTERNOON WILL TRIGGER A
RED FLAG WARNING FOR PARTS OF INTERIOR WEST CENTRAL FLORIDA.
ALTHOUGH HUMIDITY IS GRADUALLY INCREASING AND WILL NOT BE AS DRY
AS IT WAS THIS WEEKEND...RELATIVE HUMIDITY IS FORECAST TO DROP TO
BELOW 35 PERCENT FOR A FEW HOURS THIS AFTERNOON IN HARDEE COUNTY
AND INLAND HILLSBOROUGH...MANATEE...AND SARASOTA COUNTIES. THE
LOW HUMIDITY...IN COMBINATION WITH SUSTAINED WINDS OVER 15 KNOTS
AND ERC VALUES RANGING FROM 29-34...WILL LEAD TO BRIEF RED FLAG
CONDITIONS AT THESE LOCATIONS. INCREASING MOISTURE WILL PREVENT
FURTHER HUMIDITY ISSUES FOR THE REST OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 86 66 85 69 / 0 0 20 20
FMY 86 65 85 67 / 0 10 50 30
GIF 83 64 85 66 / 0 10 30 20
SRQ 88 65 87 67 / 0 10 30 20
BKV 85 59 85 62 / 0 0 20 10
SPG 84 70 85 71 / 0 10 20 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR HARDEE-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT EARLY THIS
MORNING FOR COASTAL WATERS FROM ENGLEWOOD TO TARPON
SPRINGS FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS
TO SUWANNEE RIVER FL OUT 20 NM-TAMPA BAY WATERS-WATERS
FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60
NM.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
20 NM-WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20
TO 60 NM-WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL
OUT 20 TO 60 NM.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...18/FLEMING
LONG TERM/DECISION SUPPORT...69/CLOSEHazardous weather outlook, May 3, 5:15 AM EDT, 22 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 515 AM EDT SUN MAY 3 2015 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-040200- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM- COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM- COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM- WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM- WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM- WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM- 515 AM EDT SUN MAY 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...FIRE WEATHER IMPACT... SOMEWHAT HIGH ERC VALUES AND 3-6 HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES THIS AFTERNOON WILL INCREASE THE RISK OF FIRE WEATHER CONCERNS. ADDITIONALLY...BREEZY WINDS WILL HELP CONTRIBUTE TO DANGEROUS FIRE BEHAVIOR. ...MARINE IMPACTS... NOCTURNAL INCREASES IN THE EASTERLY FLOW WILL CONTINUE WITH WINDS IN THE 15 TO 20 KNOT RANGE OVER THE EASTERN GULF WATERS EARLY THIS MORNING AND AGAIN TONIGHT INTO EARLY MONDAY MORNING. THESE WINDS WILL PRODUCE SOME ROUGH BOATING CONDITIONS FOR SMALL CRAFT OPERATORS...AND MARINERS SHOULD EXERCISE CAUTION IF VENTURING INTO THE GULF EARLY THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...MARINE IMPACTS... NOCTURNAL INCREASES IN THE EASTERLY FLOW WILL CONTINUE WITH WINDS IN THE 15 TO 20 KNOT RANGE OVER THE EASTERN GULF WATERS EACH NIGHT AND EARLY MORNING HOURS THROUGH WEDNESDAY. THESE WINDS WILL PRODUCE SOME ROUGH BOATING CONDITIONS FOR SMALL CRAFT OPERATORS...AND MARINERS SHOULD EXERCISE CAUTION IF VENTURING INTO THE GULF EACH NIGHT AND EARLY MORNING THROUGH MIDWEEK. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH THURSDAY AS SOME MOISTURE RETURNS TO THE AREA. THE RAIN CHANCE WILL DIMINISH FOR FRIDAY AND SATURDAY... BUT ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE. ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:32 PM EDT | Small Craft Advisory | TBW | 18 hr |
Nearby
Red Flag Warnings in Florida, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.